EF is a 74-year-old African American male who is seeing his PCP because he noticed when he woke up that his “heart was not beating right; it feels like it is going to slow.” He denies chest pain, SOB, N/V. He notes feeling dizzy earlier in the day. Six weeks earlier his PCP started him on Diltiazem CD to further lower his BP to goal. His Metoprolol was lowered at that time as well from 75 mg to 50 mg BID. His PCP recommends he be admitted to the hospital.
Upon presentation to the hospital:
HTN x 7 years
Type 2 DM
CAD s/p angioplasty 2 years ago
MI 3 years ago
EF = 60%
PVD s/p left femoral to posterior bypass
Hx of A Fib x 4 years
Digoxin 0.25mg once daily
KCl 40mEq once daily
Vitamin C 500mg once daily
Diltiazem CD 180mg once daily
ASA EC 325mg once daily
Vitamin E 400 IU once daily
Metoprolol tartrate 50mg twice daily
Warfarin 5mg once daily
Ibuprofen 200mg – 2 tabs prn headache
Lisinopril 20mg once daily
Famotidine 20mg once daily at bedtime
MVI once daily
Imdur 30mg once daily
Lantus 26U once daily at bedtime
Ca++/Vit D 500mg/200 IU twice daily
HCTZ 12.5mg once daily
Humalog 8U three times daily with meals
HR: 38 bpm
Rest of physical exam unremarkable
Write a 2- to 3-page paper that addresses the following:
· Explain how the factor [genetics, gender, ethnicity, age, or behavior factors} you selected might influence the pharmacokinetic and pharmacodynamic processes in the patient from the case study above.
· Describe how changes in the processes might impact the patient’s recommended drug therapy. Be specific and provide examples.
· Explain how you might improve the patient’s drug therapy plan and explain why you would make these recommended improvements.